MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported before intraocular lens (iol) implant procedure, when surgeon attempted to implant company lens, felt that the haptic was stiff and could not be folded properly into a cartridge.The surgeon chose not to continue with the iol implant and wanted the iol replacement.Later it was discovered that the tip of the haptic was already broken with no patient contact.The product was no reprocessed and reused.The procedure was not completed on same day.There was no harm to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6., and h.11.The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was broken in the distal tip.The broken haptic tip was not returned.The other haptic was broken in the haptic/optic junction and included optic material.The broken portion was not returned.The optic edges were scraped.The posterior optic surface was scraped in the center.The anterior optic surface was scraped near one haptic area.The lens was cleaned with klotho-related protein (klrp) to further evaluate.The one remaining haptic with broken tip was easily pliable using tweezers.The optic was folded using folding tweezers.The optic folded and unfolded with no abnormalities.Product history records were reviewed and documentation indicated the product met release criteria.It is unknown if a company cartridge was used with the lens.The company is only qualified for use in a company cartridge.The viscoelastic information was not provided.It is unknown if a qualified product was used.The reported broken haptic tip damage was observed.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met the company's release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The reported complaint of "haptic was stiff, could not fold properly into a cartridge" could not be confirmed.A pliability assessment of the one remaining haptic (with broken tip damage present) was conducted.This haptic was not stiff when evaluated.The haptic was easily pliable using tweezers.The optic was successfully folded using folding tweezers.The optic folded and unfolded with no abnormalities observed.It is unknown if a qualified cartridge was used with the lens.The instructions for use (ifu) instructs: foldable intraocular lenses are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22112121
Report Number1119421-2025-01539
Device Sequence Number20598631
Product Code HQL
UDI-Device Identifier00380652555838
UDI-Public(01)00380652555838(17)281027(11)231030(10)15740218
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.215
Device Lot Number15740218
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CARTRIDGE
Patient Age60 YR
Patient SexFemale